question-icon

Does BP medication cause cough and throat irritation?

default
Posted on Mon, 12 Jun 2017
Question: what B/P med does not cause u to have scratch in throat and a cough that could trybc have tried licentipril,valsartan both seem to cause this issue.
doctor
Answered by Dr. Ilir Sharka (56 minutes later)
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that these symptoms are not a typical adverse effect of Valsartan, but an allergic reaction can not be excluded.

Coming to this point, I would recommend trying a calcium channel blocker (Amlodipine, Lercanidipine) or Hydrochlorothyazide to help maintain your blood pressure under control.

These drugs belong to different pharmacological classes and do not lead to these adverse effects.

You should discuss with your doctor on the above issues.

Hope to have been helpful!

Wishing good health,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 8799 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does BP medication cause cough and throat irritation?

Brief Answer: I would recommend as follows: Detailed Answer: Hello! Welcome and thank you for asking on HCM! Regarding your concern, I would explain that these symptoms are not a typical adverse effect of Valsartan, but an allergic reaction can not be excluded. Coming to this point, I would recommend trying a calcium channel blocker (Amlodipine, Lercanidipine) or Hydrochlorothyazide to help maintain your blood pressure under control. These drugs belong to different pharmacological classes and do not lead to these adverse effects. You should discuss with your doctor on the above issues. Hope to have been helpful! Wishing good health, Dr. Iliri